MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc (b)(6).Occupation: safety-quality specialist.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject double lumen minocycline/rifampin over-the-wire power-injectable picc broke and thus began to leak at the junction between the white hub and catheter lumen.The device was implanted for 8 days and was being used for administration of tpn and lipids.No adverse effects to the patient have been reported.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that a turbo-ject double lumen minocycline/rifampin over-the-wire power-injectable picc (upicds-4.0-ct-nt-abrm-1111) from lot 10316559 broke at the junction between the white hub and extension tube.The device was indwelling for eight days when this failure was noted.Cook became aware of this event on (b)(6) 2020 upon being notified by children's hospital of philadelphia.The patient status is unknown.A review of documentation including the complaint history, device history record, instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) showed that the risks associated with this device are acceptable when weighed against the benefits.A review of the device history record (dhr) for lot 10316559 and related catheter subassembly lot ic 10197612 revealed no nonconformances that could have contributed to the reported failure mode.It should be noted that there two other complaints associated with this lot at the time of this investigation.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use: the cook spectrum turbo-ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings: the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify: the catheter lumen has ¿ct¿ on the hub to indicate the lumen is power injectable.Prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.Dynamic and static pressure test results are shown in the following table.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, ifu, dhr, and dhf suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product and the results of our investigation, a definitive root cause for the failure could not be established.Appropriate measures have been taken, as a capa has been opened to address this failure mode.The appropriate personnel have been notified.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10105116
Report Number1820334-2020-01031
Device Sequence Number16821089
Product Code LJS
UDI-Device Identifier00827002345485
UDI-Public(01)00827002345485(17)220121(10)10316559
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/21/2022
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-ABRM-1111
Device Lot Number10316559
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1